Optimization of queues using an infinitesimal perturbation analysis-based stochastic algorithm with general update times

Edwin K.P. Chong, Peter Jeffrey Ramadge

Research output: Contribution to journalArticle

42 Scopus citations

Abstract

Convergence (with probability one) of a stochastic optimization algorithm for a single server queue is proved. The parameter to be optimized is updated using an infinitesimal perturbation analysis estimate of the gradient of the performance measure, and the updates are performed at general times. First, an algorithm in which the parameter is updated before each customer begins service is considered. Then it is shown how this analysis can be extended to an algorithm that updates at certain stopping times. The analysis suggests that the sample path behavior of the algorithm is similar to that of an algorithm that updates at the start of every busy period.

Original languageEnglish (US)
Pages (from-to)698-732
Number of pages35
JournalSIAM Journal on Control and Optimization
Volume31
Issue number3
DOIs
StatePublished - Jan 1 1993
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Control and Optimization
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Optimization of queues using an infinitesimal perturbation analysis-based stochastic algorithm with general update times'. Together they form a unique fingerprint.

  • Cite this